# SDR 2006FA0000005

- Difficulty date: December 14, 2005
- Submitted: January 6, 2006
- Operation: General aviation
- Aircraft: N24322
- Make and model: Cessna 172R
- Aircraft serial: 17280866
- Engine: Lyc IO360A1A
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Part number: 05522311
- Condition: Cracked
- Location: Spinner
- Part time: 197 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HR INSPECTION, THE FORWARD SPINNER BULKHEAD WAS FOUND TO BE CRACKED AROUND 3 OF THE 6 BOLT HOLES.  CAUSE OF THE PROBLEM IS THAT WHEN THE PROP MOUNTING BOLTS ARE TORQUED TO THE LIMITS GIVEN IN THE SRM THAT THE FWD BULKHEAD GETS PULLED DOWN SLIGHTLY INTO THE CHAMFER OF THE PROP BOLT HOLES AND THIS IN TURN STRESSES THE PART LEADING EDGE TO CRACKING.  TO SOLVE THIS PROBLEM, THE TORQUE OF THE MOUNTING BOLTS AND THE DESIGN OF THE BULKHEAD NEED TO BE EVALUATED AND CHANGES MADE.  (K)
